MAUDE Adverse Event Report: CARDINAL HEALTH MAGELLAN 3MLSFTY COMB 22X1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH MAGELLAN 3MLSFTY COMB 22X1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833215
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the package was opened and the needle end was found broken apart.The second package opened had the same finding.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 010467 indicates that the functional samples were reviewed and there were no issues.All scheduled maintenance and calibration activities were completed.There were 2 samples (unused) returned with this complaint.The samples were evaluated by a visual inspection confirming the reported condition.The most plausible root cause is that the assembly path was partially blocked as units were being cingulated onto the subsequent conveyor belt from the turrets that combine the needle assemblies and syringes; this could have caused the units to significantly bend without breaking and continue to packaging.Prior to a lot¿s release, the lot must be deemed acceptable, passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, both the needle assemblies and the syringes were inspected for component damage (functional).The lot met all defined acceptance requirements and was released.The inspection standard will be updated to reflect the inspection of damaged product for the combo assembly.The packager will also be examined for potential improvement that will differentiate between different levels of damage associated with risks.This information will be utilized for trending purposes to determine the need for additional corrective actions.

Brand Name
MAGELLAN 3MLSFTY COMB 22X1 1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13560675
Report Number1017768-2022-00998
Device Sequence Number4299393
Product Code FMI
UDI-Device Identifier10884521005792
UDI-Public10884521005792
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881833215
Device Catalogue Number8881833215
Device Lot Number010467
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown